MAUDE Adverse Event Report: K2M, INC. PROVISIONAL SPLIT DRIVER; SIZE 30; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. PROVISIONAL SPLIT DRIVER; SIZE 30; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 5101-90129
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Return status of the device is unknown.
 
Event or Problem Description
Stryker representative reported that 2 everest mi provisional split drivers; size 30 failed to loosen from set screw after insertion.Surgery was successfully completed after a 2.5 hour delay.This report captures the second of two screwdrivers.
 
Additional Manufacturer Narrative
Corrected data: b2 has been updated from 'required intervention to prevent permanent impairment/damage (devices)' to 'other serious (important medical events)'.Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.Per surgical technique: prior to set screw insertion, use caution to ensure the bullet nose and hex-end features of the rod are positioned outside of the screw saddle.If no reduction is necessary, the everest set screw may be inserted into the everest mi implant housing using a set screw retaining driver.Ensure the instrument is perpendicular to the caddy when engaging the hexalobe tip with the everest set screw.Due to its design, the everest set screw facilitates easy introduction and reduces the potential for cross-threading.Note: final tightening must be accomplished with a torque limiting or torque indicating wrench.Factors such fatigue on the instrument or tip deformation may cause the tip to be jammed.Since there was no lot number provided and the device was not returned, no definitive root cause can be established for the reported failure mode.
 
Event or Problem Description

Brand Name
PROVISIONAL SPLIT DRIVER; SIZE 30
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9850490
Report Number3004774118-2020-00049
Device Sequence Number765519
Product Code LXH
UDI-Device Identifier10888857210141
UDI-Public10888857210141
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5101-90129
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer06/30/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;